Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva & Menstruation
Nov 10, 2000

I've been using oral contraceptives for a couple of years now and everything was fine until I started a combo of Sustiva and Combivir. Then I started to get periods every 21 days! My doctor has tried changing my birth control pills five times already, with no improvement. I cannot change my HIV therapy, as I'm highly treatment experienced, and this is a last ditch therapy for me. It works very well ( as far as suppression goes), although I too struggle with lipodystrophy, weight gain and loss of muscle tone. Is this effect on menstruation common or am I the only one? And what to do about it?

Response from Dr. Bartlett

Menstrual irregularities are very common among HIV-infected women. One important question to ask your health care provider is whether there could be a drug interaction between your Sustiva and your birth control pills.

John A. Bartlett, M.D.



Previous
muscle pain
Next
hair loss JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement